Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Boston/Norton, MA

May 28, 2015Franklin County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 28, 2015, 3:15 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 3:15 PM EDT (19:15 UTC)
Expired
May 28, 2015, 4:00 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 122 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:26 PM EDTTSTM WND DMGOrange, MATREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 11:54 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS51 KBOX 281915
SVRBOX
MAC011-015-027-282000-
/O.NEW.KBOX.SV.W.0007.150528T1915Z-150528T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 400 PM EDT

* AT 314 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR WARWICK...OR 9 MILES
  NORTHWEST OF ORANGE...AND WAS MOVING EAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  AMHERST...GREENFIELD...ORANGE...DEERFIELD...ATHOL...MONTAGUE...
  TEMPLETON...BARRE...HADLEY...WINCHESTER...SUNDERLAND...HATFIELD...
  NORTHFIELD...BERNARDSTON...LEVERETT...ERVING...SHUTESBURY...
  PHILLIPSTON...GILL AND WHATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4271 7212 4244 7209 4237 7262 4265 7261
      4273 7244
TIME...MOT...LOC 1914Z 260DEG 31KT 4272 7239 
$$

FRANK
2 follow-up statements
192 
WWUS51 KBOX 281925
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU MAY 28 2015

MAC011-015-027-282000-
/O.CON.KBOX.SV.W.0007.000000T0000Z-150528T2000Z/
HAMPSHIRE MA-WORCESTER MA-FRANKLIN MA-
325 PM EDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN HAMPSHIRE...NORTHWESTERN WORCESTER AND NORTHEASTERN
FRANKLIN COUNTIES...

AT 325 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WARWICK...OR 7 MILES NORTH OF
ORANGE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
AMHERST...ORANGE...ATHOL...MONTAGUE...TEMPLETON...BARRE...HADLEY...
WINCHESTER...SUNDERLAND...HATFIELD...NORTHFIELD...LEVERETT...
ERVING...SHUTESBURY...PHILLIPSTON...GILL...PELHAM...ROYALSTON...
PETERSHAM AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4244 7209 4239 7260 4262 7251 4273 7244
      4271 7212
TIME...MOT...LOC 1925Z 277DEG 24KT 4271 7229 

$$

FRANK
377 
WWUS51 KBOX 281938
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT THU MAY 28 2015

MAC015-281948-
/O.CAN.KBOX.SV.W.0007.000000T0000Z-150528T2000Z/
HAMPSHIRE MA-
338 PM EDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMPSHIRE COUNTY
IS CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4271 7212 4270 7212 4244 7209 4241 7247
      4258 7245 4272 7236
TIME...MOT...LOC 1938Z 260DEG 31KT 4273 7214 

$$

MAC011-027-282000-
/O.CON.KBOX.SV.W.0007.000000T0000Z-150528T2000Z/
WORCESTER MA-FRANKLIN MA-
338 PM EDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...

AT 338 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER FITZWILLIAM...OR 7 MILES SOUTHWEST
OF JAFFREY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ORANGE...ATHOL...TEMPLETON...BARRE...NORTHFIELD...LEVERETT...
ERVING...SHUTESBURY...PHILLIPSTON...PELHAM...ROYALSTON...PETERSHAM...
NEW SALEM...WENDELL AND WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4271 7212 4270 7212 4244 7209 4241 7247
      4258 7245 4272 7236
TIME...MOT...LOC 1938Z 260DEG 31KT 4273 7214 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:34 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 28, 1:34 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
134 PM EDT THU MAY 28 2015

.SYNOPSIS...
A COLD FRONT MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS TO THE
REGION THIS AFTERNOON. A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED. ON FRIDAY...HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING ARE GREATER
CHANCE FOR SHOWERS...WITH SOME THUNDERSTORMS. THIS FRONT MAY
LINGER NEAR OUR AREA INTO THE BEGINNING OF THE NEXT WEEK...WITH
HIGH PRESSURE RETURNING BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
** A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE THIS
  AFTERNOON/EARLY EVENING ACROSS SOUTHERN NEW ENGLAND ***

130 PM UPDATE...

PER COLLABORATION WITH SPC...HAVE ISSUED SVR WATCH 233 FOR MUCH OF
THE REGION SAVE FOR SRN RI/SE MA. MUCH OF THE REGION HAS CLEARED
OF IT/S STRATUS AND THE FRONTAL BOUNDARY IS JUST NOW STARTING TO
KICK OFF FAIRLY ROBUST CONVECTION ALONG IT IN ERN NY. THIS WILL BE
MOVING INTO A CORRIDOR WITH ML CAPES AROUND 1000J/KG ALONG WITH
HAIL CAPE VALUES NEAR 300. INVERTED-V SOUNDINGS STILL SUGGEST
STRONG WIND THREAT THANKS TO ENHANCED 40+ KT 0-6KM SHEAR VALUES.
THEREFORE...HAVE UPPED WORDING WITH THE WATCH ISSUANCE...INCLUDING
T+ STRONG WINDS AND HAIL.

PREVIOUS DISCUSSION...

TODAY...

WARM...MUGGY CONDITIONS CONTINUE FOR TODAY. SOUTHWESTERLY WINDS WILL
GUST BETWEEN 20-30 KTS AS 850MB TEMPS WARM INTO 14-15C. THIS
WILL LEAD TO HIGH TEMPS INTO THE MID TO UPPER 80S AWAY FROM THE
SOUTH COAST. STABLE MARINE AIR WILL CONTINUE TO PUSH THROUGH KEEPING
THE SOUTH COAST...CAPE AND ISLANDS IN THE MID 60S TO MID 70S.
SOUTHWESTERLY WINDS WILL GUST TO NEAR 20-30 MPH AHEAD OF THE
FRONT.

UPPER LEVEL SHORTWAVE WILL PASS THROUGH NORTHERN NEW ENGLAND TODAY
PUSHING A PRE-FRONTAL TROUGH/COLD FRONT ACROSS THE REGION. 00Z
GUIDANCE SHOWS THE FRONT PUSHING THROUGH BY THE AFTERNOON/EVENING
HOURS WHICH WILL BE THE SOURCE OF LIFT FOR ANY CONVECTION.
APPEARS THAT THE BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF THE
REGION. HOWEVER CAPE VALUES WILL RANGE BETWEEN 1000-2000 J/KG AND
WITH 35 KTS OF SHEAR BELIEVE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. MID-LEVEL LAPSE RATES REALLY DO NOT
STEEPEN TIL THE LATER HALF OF THE AFTERNOON...AND WITH DRY AIR
ALOFT PUSHING THROUGH...COULD LIMIT THE COVERAGE. ITS ALL ABOUT
PERFECT TIMING. THEREFORE BELIEVE SHOWERS AND THUNDERSTORMS WILL
BEGIN TO PUSH THROUGH THE REGION BY THE LATE MORNING HOURS ACROSS
THE NW AND OVER THE I-95 CORRIDOR BY 20-23Z. NOT EXPECTING A
WIDESPREAD EVENT...BUT MORE SCATTERED IN NATURE.

MAIN THREAT WITHIN ANY STORM WILL BE DAMAGING WINDS AND HEAVY
RAINFALL. BECAUSE TEMPS ALOFT ARE SO WARM BELIEVE THE THREAT FOR
HAIL IS LOW...BUT IF ANY STORMS SHOW ROTATION...SMALL HAIL CANNOT BE
RULED OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...

COLD FRONT WILL MOVE OFFSHORE TONIGHT...BUT STALL JUST SOUTH OF
THE ISLANDS AS BERMUDA HIGH STILL DOMINATES THE WATERS. ALONG THIS
FRONT COULD SEE SOME PATCHY FOG AND STRATUS DEVELOP.

OTHERWISE EXPECT A LITTLE RELIEF IN THE WARM AND MUGGY CONDITIONS AS
THE FRONT IS WEAK AND WASHES OUT. OVERNIGHT TEMPS WILL RANGE FROM
THE MID 50S TO LOW 60S IN METRO BOS/PVD.

TOMORROW...

HIGH PRESSURE WILL MOVE OVERHEAD ON FRIDAY YIELDING TO DRY
WEATHER FOR THE DAY. WITH MOIST SOUTHWESTERLY FLOW ALOFT
ANTICIPATE DIURNAL CLOUDS TO DEVELOP DURING THE DAY. OTHERWISE
WEAK WINDS ALOFT WILL ALLOW FOR SEA BREEZES TO DEVELOP ALONG THE
COASTLINES. TEMPS WILL STILL BE ABOVE AVERAGE...WITH HIGHS
REACHING INTO THE LOW TO MID 80S WITH 70S ALONG BOTH COASTLINES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT...UPPER LEVEL RIDGING...AND A RESURGENCE OF HIGH
PRESSURE OVER THE NORTH ATLANTIC...WILL KEEP MAINLY DRY WEATHER
ACROSS SOUTHERN NEW ENGLAND.

SATURDAY...SURFACE HIGH PRESSURE MOVES FARTHER OFFSHORE...
ENABLING SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY
TOWARDS OUR AREA. A COLD FRONT APPROACHES OUR REGION FROM THE
WEST LATE IN THE DAY. WE COULD SEE SCATTERED SHOWERS/THUNDERSTORMS
DURING SATURDAY AFTERNOON ACROSS WESTERN MA AND NORTHERN CT...WITH
SHOWER/THUNDERSTORM CHANCES EXTENDING EASTWARD SATURDAY NIGHT AS
THIS COLD FRONT PUSHES FARTHER INTO OUR AREA. WITH PRECIPITABLE
WATER INCREASING TO OVER 1.5 INCHES AHEAD OF THIS FRONT...LOCALLY
HEAVY DOWNPOURS WILL BE POSSIBLE.

SUNDAY...COLD FRONT SLOWLY MOVES THROUGH OUR REGION. EXPECTING
NUMEROUS SHOWERS TO CROSS OUR AREA DURING THE DAY...WITH A LOWER
RISK OF THUNDERSTORMS. THIS FRONT MAY REACH THE SOUTH COAST BY
SUNDAY NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER IT
STALLS NEAR OUR AREA FOR A PERIOD OF TIME. WILL GRADUALLY LOWER
POPS SUNDAY NIGHT.

MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH OF OUR REGION A FRONT GETS PUSHED. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 28/00Z ECMWF REMAINS LESS PROGRESSIVE THAN
THE 28/00Z GFS IN MOVING THIS FRONT FAR ENOUGH AWAY WHERE THERE
WOULD NOT BE A CHANCE OF SHOWERS ANYWHERE IN SOUTHERN NEW ENGLAND.
GIVEN THE UNCERTAINTY WITH THE MID LEVEL FLOW EVOLUTION...WILL
KEEP AT LEAST A LOW CHANCE OF SHOWERS IN THE FORECAST...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST. DRIER WEATHER SHOULD BE MORE
PREVALENT TUESDAY. THUNDERSTORMS LOOK LESS PROBABLE FOR THIS
TIMEFRAME.

WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING...BRINGING MAINLY DRY CONDITIONS TO OUR AREA.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 00Z...HIGH CONFIDENCE...LOWER IN EXACT TIMING.
EXPECT GRADUAL DEVELOPMENT OF THUNDERSTORMS AND SHOWERS ACROSS
WESTERN MA AT 18Z...REACHING CENTRAL MA/CT BY 20Z...THEN ERN MA
AND RI AROUND 22Z. COULD BE STRONG WINDS AND HAIL WITH SOME OF
THESE STORMS...AS WELL AS HEAVY DOWNPOURS. THESE WILL BEGIN TO
DISSIPATE MAINLY ACROSS SE MA TOWARD 00Z THIS EVENING. BRIEF
IFR/MVFR CONDITIONS POSSIBLE WITHIN THE STORMS.

TONIGHT...MODERATE CONFIDENCE.
WINDS WILL SHIFT MAINLY W-NW...WITH MAINLY VFR AFTER SKIES/SHRA
DISSIPATE THIS EVENING. MAY BE SOME LOCALIZED GROUND FOG AT
TYPICALLY PRONE AIRPORTS.

TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
MAINLY VFR. EXPECT SEA BREEZES WITH WINDS SHIFTING MAINLY TO THE E
LATE IN THE DAY.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. ONLY ISSUE IS EXACT TIMING
OF POTENTIAL STRONG THUNDERSTORMS LATE THIS AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. EXACT TIMING OF ANY
THUNDERSTORMS THIS AFTERNOON MAY BE OFF BY AN HOUR OR SO.

OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.

SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS...
WILL IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT...
WITH LOCAL MVFR-IFR CONDITIONS.

SUNDAY...NUMEROUS SHOWERS WITH ISOLD/SCATTERED TSTMS POSSIBLE
DURING THE DAY. MAY SEE BRIEF MVFR CONDITIONS.

MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY INTO FRIDAY/...

TODAY...MODERATE TO HIGH CONFIDENCE. ANOTHER ROUND OF NEAR SHORE
SOUTHWEST WIND GUSTS OF 25 KNOTS EXPECTED THIS AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THIS POTENTIAL. IN ADDITION...A
FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
LATE THURSDAY AFTERNOON AND EVENING.

TONIGHT INTO FRIDAY...HIGH CONFIDENCE. COLD FRONT WILL STALL
ACROSS THE ISLANDS AND WASH OUT. THIS COULD YIELD TO FOG AND
STRATUS TONIGHT. OTHERWISE HIGH PRESSURE WILL DOMINATE THE WATERS
KEEPING SEAS AND WINDS BELOW SCA.

OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.

SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO
AROUND 5 FT ACROSS THE OUTER WATERS.

MONDAY...A COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ231>235-237-250-254>256.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ230-
     236-251.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...DOODY/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DUNTEN
Hazardous weather outlook, May 28, 4:09 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT THU MAY 28 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-290815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 AM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE REGION THIS AFTERNOON AND EARLY
EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END
SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG
TO DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-290815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
LATE THURSDAY AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 28, 2:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT THU MAY 28 2015

MAZ002-281830-
WESTERN FRANKLIN-
201 PM EDT THU MAY 28 2015

...STRONG THUNDERSTORM IN NORTHWESTERN FRANKLIN COUNTY...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER STAMFORD...OR 7 MILES NORTHEAST OF NORTH
ADAMS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...COLRAIN...HEATH...ROWE AND HOOSAC TUNNEL.

LAT...LON 4274 7302 4273 7274 4272 7275 4266 7297
      4266 7298 4267 7300 4270 7295 4270 7302
TIME...MOT...LOC 1801Z 249DEG 54KT 4276 7302

FRANK
Special weather statement, May 28, 2:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT THU MAY 28 2015

MAZ002-003-008-281900-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
212 PM EDT THU MAY 28 2015

...STRONG TO MARGINALLY SEVERE THUNDERSTORM MOVING INTO NORTHWESTERN
HAMPSHIRE AND NORTHWESTERN FRANKLIN COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITTSFIELD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS OF 50 TO PERHAPS NEAR 60
MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONTAGUE...SUNDERLAND...WILLIAMSBURG...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ASHFIELD...
COLRAIN...WHATELY...CHARLEMONT...CHESTERFIELD...WORTHINGTON...
GOSHEN...CUMMINGTON...LEYDEN AND HEATH.

LAT...LON 4252 7297 4256 7298 4264 7295 4270 7261
      4269 7259 4245 7252 4242 7300
TIME...MOT...LOC 1811Z 259DEG 41KT 4251 7322

FRANK
Special weather statement, May 28, 2:44 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU MAY 28 2015

MAZ008-281930-
WESTERN HAMPSHIRE-
244 PM EDT THU MAY 28 2015

...STRONG THUNDERSTORM WILL REMAIN NORTH OF THIS REGION BUT BRIEF
WIND GUSTS TO 50 MPH WILL BE POSSIBLE...

AT 243 PM EDT...DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM TO
THE NORTH OF THE REGION. ALTHOUGH THE RAIN WILL REMAIN GENERALLY TO
THE NORTH OF THIS REGION...BRIEF WIND GUSTS UP TO 50 MPH ARE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...CHESTERFIELD...WORTHINGTON...GOSHEN...CUMMINGTON AND
MIDDLEFIELD.

LAT...LON 4244 7270 4238 7271 4238 7299 4244 7300
TIME...MOT...LOC 1843Z 277DEG 40KT 4241 7288

FRANK
Special weather statement, May 28, 2:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT THU MAY 28 2015

MAZ003-281945-
EASTERN FRANKLIN-
258 PM EDT THU MAY 28 2015

...STRONG THUNDERSTORM BACK BUILDING INTO NORTH CENTRAL FRANKLIN
COUNTY...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHFIELD...OR 9 MILES NORTHEAST OF
GREENFIELD...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...BERNARDSTON...WARWICK AND LEYDEN.

LAT...LON 4272 7230 4271 7232 4268 7257 4269 7259
      4270 7260 4273 7259
TIME...MOT...LOC 1857Z 248DEG 33KT 4272 7247

FRANK
Local storm report, May 28, 3:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/28/2015                   FRANKLIN           MA   AMATEUR RADIO

            MULTIPLE TREES AND WIRES DOWN ON NORTH POLAND RD

&&

AED
Local storm report, May 28, 3:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/28/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SHELBURNE FALLS ROAD

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:03 AM EDTSmall Craft AdvisoryBOX18 hr
May 28, 2:01 PM EDTSpecial Weather StatementBOXFranklin29 min
May 28, 2:12 PM EDTSpecial Weather StatementBOXFranklin48 min
May 28, 2:31 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire44 min
May 28, 2:44 PM EDTSpecial Weather StatementBOXHampshire46 min
May 28, 2:58 PM EDTSpecial Weather StatementBOXFranklin47 min
May 28, 3:28 PM EDTSpecial Weather StatementBOXHampshire47 min
May 28, 3:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester46 min
May 28, 3:59 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester46 min
May 28, 4:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire27 min
May 28, 4:10 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester50 min
May 28, 4:45 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex45 min
May 28, 4:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester57 min
May 28, 4:49 PM EDTSpecial Marine WarningBOX86 min
May 28, 4:54 PM EDTSpecial Weather StatementBOXHampden51 min
May 28, 5:40 PM EDTSevere Thunderstorm WarningBOXEssex35 min
May 28, 5:42 PM EDTSpecial Marine WarningBOX48 min
May 28, 5:48 PM EDTSpecial Weather StatementBOXMiddlesex27 min
May 28, 5:56 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk49 min
May 28, 6:01 PM EDTSpecial Marine WarningBOX59 min
May 28, 6:13 PM EDTSpecial Weather StatementBOXWorcester32 min
May 28, 6:30 PM EDTSpecial Weather StatementBOXNorfolk30 min
May 28, 6:55 PM EDTSpecial Weather StatementBOXSuffolk35 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.